We thank you for the response and valuable comments (Dieckmann, 2014). We appreciate your contribution by pointing out that, besides experimental data (Nuver et al, 2010), there is growing clinical evidence of acute cardiovascular toxicity of chemotherapy in TC patients, which is most likely based on vascular wall damage. Previous studies have suggested not only chronic atherosclerotic effects of chemotherapy for TC, but also more acute effects of thrombo-embolic origin (Dieckmann et al, 2010). The increased von Willebrand factor found in patients directly after chemotherapy contributes to the idea of acute vascular toxicity of chemotherapy (Dieckmann et al, 2011). It is indeed important for clinicians treating patients with TC, to appreciate the acute as well as the more chronic vascular effects of cisplatin-based chemotherapy.
Dieckmann KP (2014) Comment on ‘Chemotherapy for testicular cancer induces acute alterations in diastolic heart function’. Br J Cancer 110 (1): 264–265.
Dieckmann KP, Gerl A, Witt J, Hartmann JT (2010) Myocardial infarction and other major vascular events during chemotherapy for testicular cancer. Ann Oncol 21 (8): 1607–1611.
Dieckmann KP, Struss WJ, Budde U (2011) Evidence for acute vascular toxicity of cisplatin-based chemotherapy in patients with germ cell tumour. Anticancer Res 31 (12): 4501–4505.
Nuver J, de Haas EC, Van ZM, Gietema JA, Meijer C (2010) Vascular damage in testicular cancer patients: a study on endothelial activation by bleomycin and cisplatin in vitro. Oncol Rep 23 (1): 247–253.
About this article
Cite this article
van Schinkel, L., Willemse, P., van der Meer, R. et al. Reply: Comment on ‘Chemotherapy for testicular cancer induces acute alterations in diastolic heart function’. Br J Cancer 110, 265 (2014). https://doi.org/10.1038/bjc.2013.704